Alert archive / Minnesota / Special Weather Statements in 2019
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Jun 17, 2019, 3:02 PM CDT for Freeborn County, Minnesota. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2019, 3:02 PM CDT (20:02 UTC)
- Expired
- Jun 17, 2019, 3:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Twin Cities, MN
County Freeborn County, MN
The radar
The Minneapolis radar (KMPX), 128 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.0 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
945 WWUS83 KMPX 172002 SPSMPX Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 302 PM CDT Mon Jun 17 2019 MNZ093-172030- Freeborn- 302 PM CDT Mon Jun 17 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FREEBORN COUNTY... At 302 PM CDT, a strong thunderstorm was located near Alden, or near Albert Lea, moving northeast at 15 mph. Atmospheric conditions are favorable for the development of funnel clouds. Locations impacted include... Albert Lea, Clarks Grove, Alden, Geneva, Freeborn, Manchester and Albert Lea Airport. This includes the following highways... Interstate 35 between mile markers 12 and 25. Interstate 90 between mile markers 147 and 162. To report severe weather, contact your nearest law enforcement agency. They can relay your report to the National Weather Service office in The Twin Cities. LAT...LON 4361 9358 4377 9359 4385 9328 4368 9321 TIME...MOT...LOC 2002Z 244DEG 13KT 4371 9348 $$ BORGHOFF
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Jun 17, 1:03 PM CDT, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 17, 1:03 PM CDT, 1 hour 59 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 103 PM CDT Mon Jun 17 2019 .UPDATE... Issued at 1256 PM CDT Mon Jun 17 2019 Updated for the 18Z aviation discussion below. UPDATE && .SHORT TERM...(Today through Tuesday) Issued at 417 AM CDT Mon Jun 17 2019 There are a couple mechanisms that will contribute to another day with the potential for isolated to widely scattered showers and thunderstorms. The first is a weak boundary stretching from southern MN toward west central WI, and the other faint shortwave energy over northern/central MN (in the base of the trough skirting the Canadian border). The best chance for showers and thunderstorms associated with these features will be during the afternoon and early evening hours today, when instability (albeit modest) develops. We should see periods of sunshine today, which combined with mixing to 800mb should yield highs in the 75 to 80 degree range. By Tuesday the boundary shifts south of the area and shortwave energy doesn't appear to be a factor, so have trended toward a dry forecast. Given cooler surface high pressure will be settling into the area, temperatures will likely be a few degrees cooler than Monday's highs. .LONG TERM...(Tuesday night through Sunday) Issued at 417 AM CDT Mon Jun 17 2019 Mid-week is trending drier with consensus among models in keeping the area of low pressure on Tuesday/Wednesday well to our south across Iowa and Missouri. Removed PoPs from the forecast with the exception of the I-90 corridor which could see a glancing blow from the northern end of the precipitation shield. A wetter and more active pattern continues to look more likely towards the end of the week into the weekend, as a deepening trough to our west and building ridge to our east places the Upper Midwest under amplified southwest flow aloft. Timing differences among the models along with differences in intensity continue to paint an unclear picture regarding when and where exactly we'll see the best chances for precipitation, but a few periods stand out. The first comes overnight Wednesday into Thursday as the entrances region of the incoming Pacific jet noses into the region. Chances look higher across the Dakotas where the main surface boundary and instability axis will be located, but we could see some of that activity spread into western Minnesota before likely decaying as it heads east. The best shot for widespread showers and thunderstorms is looking like Friday night into Saturday as our flow aloft becomes more meridional and a deepening surface low over the northern plains extends a front east into the area. Guidance is in pretty good agreement with developing a few organized rounds of convection along the front, but again differ in the details regarding track and timing. Severe weather and a heavy rain threat look possible with MUCAPE, bulk shear, and PW values all surging to impressive values along and ahead of the front. Temperatures will begin to feel more summer-like towards the weekend, as southwesterly flow aloft brings more heat and humidity into the region. Temperatures will start out seasonable Wednesday/Thursday but more highs in the 80s will be expected by the weekend, with that trend looking likely to continue into late June. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1256 PM CDT Mon Jun 17 2019 MVFR ceilings across eastern MN have finally eroded, but are still in place across western WI. The western edge continues to erode, but Eau Claire looks to be stuck under MVFR cigs through the afternoon. For the remainder of the area, broken mid clouds continue to spread over the area, with quick moving light showers spreading across the area. Nothing more than VCSH was worth mentioning in any particular TAF site. Winds will eventually turn westerly in WI, and already have across MN. Northwest winds will become the norm by tonight, and more MVFR will be possible tomorrow morning across the area. KMSP...VFR should prevail, but a random brief shower will remain possible for the next several hours. /OUTLOOK FOR KMSP/ Wed...VFR. Wind SE 5 kts. Thu...VFR. Chc MVFR/-TSRA. Wind SE 5-10 kts. Fri...MVFR or lower with -TSRA possible. Winds SE 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. && UPDATE...SPD SHORT TERM...LS LONG TERM...ETA AVIATION...SPD
Hazardous weather outlook, Jun 17, 12:55 PM CDT, 2 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1255 PM CDT Mon Jun 17 2019 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 181800- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1255 PM CDT Mon Jun 17 2019 This Hazardous Weather Outlook is for portions of central and southern Minnesota...and west central Wisconsin. .DAY ONE...This Afternoon and Tonight There is a chance of thunderstorms this afternoon and evening. Severe storms are not expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There are periodic chances for thunderstorms throughout the upcoming week. The threat for severe weather is low at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation will not be needed.
In the hours before
Special weather statement, Jun 17, 2:17 PM CDT, 45 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
217 PM CDT Mon Jun 17 2019
MNZ092-172000-
Faribault-
217 PM CDT Mon Jun 17 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FARIBAULT COUNTY...
At 216 PM CDT, a strong thunderstorm was located over Frost, or 25
miles east of Fairmont, moving northeast at 15 mph.
Atmospheric conditions are favorable for the development of funnel
clouds.
Locations impacted include...
Wells, Bricelyn, Frost, Kiester, Brush Creek, Walters and Baroda.
This includes the following highways...
Interstate 90 between mile markers 126 and 143.
U.S. Highway 169 between mile markers 3 and 7.
LAT...LON 4359 9414 4380 9365 4376 9364 4351 9365
4350 9406
TIME...MOT...LOC 1916Z 243DEG 15KT 4359 9397
BORGHOFFSpecial weather statement, Jun 17, 2:37 PM CDT, 25 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 237 PM CDT Mon Jun 17 2019 MNZ093-172000- Freeborn- 237 PM CDT Mon Jun 17 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FREEBORN COUNTY... At 237 PM CDT, a strong thunderstorm was located near Clarks Grove, or near Albert Lea, moving east at 5 mph. Atmospheric conditions are favorable for the development of funnel clouds. Locations impacted include... Albert Lea, Clarks Grove, Hollandale, Manchester and Albert Lea Airport. This includes the following highways... Interstate 35 between mile markers 8 and 21. Interstate 90 between mile markers 154 and 161. To report severe weather, contact your nearest law enforcement agency. They can relay your report to the National Weather Service office in The Twin Cities. LAT...LON 4372 9350 4381 9342 4379 9318 4361 9334 TIME...MOT...LOC 1937Z 292DEG 5KT 4373 9341 BORGHOFF
Local storm report, Jun 17, 2:51 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
251 PM CDT MON JUN 17 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM FUNNEL CLOUD FROST 43.58N 93.92W
06/17/2019 FARIBAULT MN PUBLIC
PICTURE OF A FUNNEL CLOUD 3/4 WAY DOWN TO
THE GROUND.
&&
BORGHOFFSpecial weather statement, Jun 17, 3:02 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Twin Cities/Chanhassen MN 302 PM CDT Mon Jun 17 2019 MNZ093-172030- Freeborn- 302 PM CDT Mon Jun 17 2019 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FREEBORN COUNTY... At 302 PM CDT, a strong thunderstorm was located near Alden, or near Albert Lea, moving northeast at 15 mph. Atmospheric conditions are favorable for the development of funnel clouds. Locations impacted include... Albert Lea, Clarks Grove, Alden, Geneva, Freeborn, Manchester and Albert Lea Airport. This includes the following highways... Interstate 35 between mile markers 12 and 25. Interstate 90 between mile markers 147 and 162. To report severe weather, contact your nearest law enforcement agency. They can relay your report to the National Weather Service office in The Twin Cities. LAT...LON 4361 9358 4377 9359 4385 9328 4368 9321 TIME...MOT...LOC 2002Z 244DEG 13KT 4371 9348 BORGHOFF
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:20 PM CDT | Special Weather Statement | MPX | Wright | 25 min |
| Jun 16, 7:36 PM CDT | Special Weather Statement | MPX | Morrison | 39 min |
| Jun 16, 8:05 PM CDT | Special Weather Statement | MPX | Wright | 25 min |
| Jun 17, 2:17 PM CDT | Special Weather Statement | MPX | Faribault | 43 min |
| Jun 17, 2:37 PM CDT | Special Weather Statement | MPX | Freeborn | 23 min |
| Jun 17, 3:04 PM CDT | Special Weather Statement | MPX | Goodhue | 26 min |
Nearby
Special Weather Statements in Minnesota, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.